Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 37, NWS Jackson, MS

February 1, 2012Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 1, 2012, 4:33 PM CST for Bolivar County, Sunflower County, Mississippi. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 1, 2012, 4:33 PM CST (22:33 UTC)
Expired
Feb 1, 2012, 5:30 PM CST
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Sunflower County, MS

The radar

The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 1, 4:50 PM CSTTSTM WND DMG1 Ne Rosedale, MSA UTILITY POLE WAS DOWNED ALONG HWY 1 NORTH OF ROSEDALE
Feb 1, 5:05 PM CSTTSTM WND DMGMound Bayou, MSLARGE TREES DOWN...REPORTED BY BOLIVAR EOC
Feb 1, 5:16 PM CSTTSTM WND DMG4 W Drew, MS2 HOMES WITH ROOF DMG AND A OUTBUILDING WAS BLOWN AWAY ALONG DREW-MERIGOLD RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 1, 3:45 PM CSTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WUUS54 KJAN 012233
SVRJAN
MSC011-133-012330-
/O.NEW.KJAN.SV.W.0037.120201T2233Z-120201T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CST WED FEB 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...ROSEDALE...CLEVELAND...
  NORTHEASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...DREW...

* UNTIL 530 PM CST

* AT 434 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTH OF DEESON TO 14
  MILES WEST OF ROSEDALE MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GUNNISON...MOUND BAYOU...RENOVA...BOYLE AND ROME

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3399 9065 3398 9044 3378 9045 3365 9083
      3375 9115 3379 9113 3377 9103 3378 9099
      3384 9108 3393 9102 3397 9110 3400 9102
      3396 9098 3402 9099 3403 9090 3409 9088
      3412 9095 3413 9066
TIME...MOT...LOC 2234Z 292DEG 38KT 3425 9090 3387 9122

$$

BYB
1 follow-up statement
346 
WWUS54 KJAN 012300
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CST WED FEB 1 2012

MSC011-133-012330-
/O.CON.KJAN.SV.W.0037.000000T0000Z-120201T2330Z/
SUNFLOWER MS-BOLIVAR MS-
500 PM CST WED FEB 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES...

AT 500 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALLIGATOR TO 7 MILES WEST OF
BEULAH MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINSTONVILLE...PACE...MOUND BAYOU...MERIGOLD...ROME...RENOVA...
PARCHMAN...CLEVELAND...BOYLE AND DREW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1100 PM CST WEDNESDAY EVENING FOR NORTHEASTERN
MISSISSIPPI.

&&

LAT...LON 3399 9065 3398 9044 3378 9045 3365 9083
      3375 9115 3379 9113 3377 9103 3378 9099
      3384 9108 3385 9107 3413 9070 3413 9066
TIME...MOT...LOC 2300Z 287DEG 39KT 3406 9065 3376 9106

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 4:15 PM CST, 18 minutes earlier.

Area forecast discussion, Feb 1, 4:15 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST WED FEB 1 2012

.DISCUSSION...WATCHING TWO AREAS OF STORMS THIS AFTERNOON...ONE JUST
SOUTH OF THE FORECAST AREA WHICH IS LARGELY ASSOCIATED WITH LOW
LEVEL MOISTURE AND WARM AIR ADVECTION. THE OTHER...WHICH IS A MORE
PRESSING CONCERN...IS TO THE WEST AND NORTHWEST OF THE CWA AND IS
BEING INSTIGATED BY A RATHER STRONG UPPER DISTURBANCE AND ASSOCIATED
SURFACE COLD FRONT MOVING QUICKLY IN FROM THE WEST. NORTHERN FRINGES
OF STORMS TO OUR SOUTH MAY STILL BRUSH THE HIGHWAY 98 CORRIDOR WITH
SOME SHOWERS AND RUMBLE OF THUNDER THROUGH EARLY THIS EVENING...BUT
THEIR MAIN FOCUS WILL BE WELL OF THE SOUTH OF THE CWA. ACTIVITY NOW
JUST TO OUR WEST AND NORTHWEST HAS JUST RECENTLY PROMPTED ISSUANCE
OF A SEVERE THUNDERSTORM WATCH FOR A SIZABLE CHUNK OF THE ARKLAMISS
DELTA. THESE LATTER STORMS WILL BE MOVING INTO AN ENVIRONMENT
GRADUALLY BECOMING MORE STABLE...BUT FORCING ALOFT PRODUCED BY THE
TROUGH IS STRONG AND TEMPS ALOFT ARE COLD. THIS IS A RECIPE FOR
STRONG TO SEVERE STORMS OF MAINLY A HAIL RISK (SINCE RATHER WEAK LOW
LEVEL FLOW DOES NOT MAKE TORNADOES AT ALL LIKELY). THINKING IS THAT
ORGANIZED CLUSTER OF STORMS LOOKING TO PUSH EAST DOWN THE HIGHWAY 82
CORRIDOR EARLY THIS EVENING SHOULD HOLD ON TO ENOUGH POTENCY TO
BRING DECENT CHANCE OF HAIL AND BRIEF GUSTY WINDS TO CLEVELAND DOWN
TO GRENADA. FURTHER SOUTH CONFIDENCE OF WIDESPREAD STRONG TO SEVERE
ACTIVITY WANES...WHILE LIKELIHOOD THAT ANY OF THOSE STORMS WILL LOSE
INTENSITY MORE QUICKLY GROWS.

BUT EVEN IF ACTIVITY IS NOT SEVERE THIS EVENING...IT IS LOOKING MORE
LIKELY THAT MANY RESIDENTS OF THE ARKLAMISS ALONG AND NORTH OF I-20
WILL GET SOME FORM OF RAIN THIS EVENING...WITH THE EXPECTATION OF
THE BOUNDARY STALLING NEAR I-20 LATE TONIGHT PROVIDING MINOR CHANCES
OF SHOWERS ALONG THAT ZONE INTO EARLY MORNING.
OTHERWISE...ANTICIPATE ONLY MARGINAL COOLING IN LOCATIONS GETTING
PASSED BY THE COLD FRONT TONIGHT WITH LOTS OF LOW LEVEL MOISTURE
LEADING TO PATCHY STRATUS AND FOG AROUND AT DAYBREAK.

TOMORROW AND TOMORROW NIGHT ANTICIPATE THE BOUNDARY MOVING INTO THE
REGION TONIGHT TO BE PIVOTING BACK UP NORTH AS A WARM
FRONT...ALTHOUGH SOMEWHAT DRIER AND COOLER AIR MAY HANG ON A BIT
TIGHTER IN EASTERN MS. DRIVING THIS EVOLUTION WILL BE A MASSIVE
NORTHERN STREAM DISTURBANCE DROPPING DOWN INTO THE PLAINS AND
PROMOTING DOWNSTREAM RIDGING ALOFT OVER THE LOWER MS VALLEY REGION.
WARMTH AND MOISTURE ADVECTION IN THE WAKE OF THE WARM FRONT WILL
LIKELY BE MAXIMIZED JUST TO OUR WEST UNTIL LATE IN THE DAY
FRIDAY...WITH RAIN CHANCES FOR OUR REGION GENERALLY HIGHEST WEST OF
INTERSTATE 55. MODELS STILL SHOWING SERIOUS DISAGREEMENTS GOING INTO
THIS WEEKEND ABOUT THE EVOLUTION OF THE PREVIOUSLY MENTIONED
DISTURBANCE MOVING DOWN INTO THE PLAINS...SPECIFICALLY ABOUT HOW
QUICKLY THIS TEMPORARILY CUT-OFF ENERGY PHASES BACK INTO THE
NORTHERN STREAM FLOW. OUR CURRENT FORECAST FOLLOWS THE GFS IDEA OF A
RELATIVELY QUICK PHASE AND SUBSEQUENT FRONTAL PASSAGE AND DRYING ON
SUNDAY. THE EUROPEAN MODEL IS SLOWER AND LINGERS WETNESS
CONSIDERABLY LONGER. STAYED THE COURSE WITH THE GFS FORECAST FOR
NOW.

THE PREVIOUS LONG RANGE PORTION OF THE FORECAST WILL BE ATTACHED
SINCE IT DEALS WITH SOME OF THESE LONG RANGE ISSUES IN GREATER
DETAIL. /BB/

&&

.PREV DISCUSSION... /ISSUED 418 AM CST WED FEB 1 2012/

LONG TERM...HUMID AND ABOVE AVERAGE TEMPERATURES EXPECTED AT LEAST
THROUGH FRI/SAT BEFORE COOLER AIR SLOWLY FILTERS IN BY LATE WEEKEND
TO EARLY NEXT WORK WEEK. LOWER CONFIDENCE STILL EXISTS IN FORECAST
EVOLUTION SUNDAY AND BEYOND DUE TO CONTINUED MODEL DIFFERENCES.

FOR FRIDAY MORNING...THE SRN 2/3RDS OF THE ARKLAMISS WILL BE WELL
WITHIN THE WARM SECTOR AS LOWER 60 DEWPOINTS INFILTRATE NORTHWARD
DUE TO SFC LOW DEVELOPMENT ACROSS THE SRN PLAINS AS A DEEP AND
HIGHLY AMPLIFIED H5 TROUGH DIGS ACROSS THE WRN CONUS. ONGOING RAIN
AND THUNDERSTORMS LOOK LIKELY AS STRONG ISENTROPIC UPGLIDE IN
PRESENCE OF 800-1500 J/KG MUCAPE AND A S/WV EJECTING AHEAD OF THE
NOW CLOSED CUT-OFF TROUGH OVER CNTRL PLAINS SHOULD SUPPORT DECENT
COVERAGE. FOR FRIDAY AFTERNOON...SOME THUNDERSTORMS ALONG AND WEST
OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE COULD BECOME
STRONG AND SEVERE WITH THE MAIN HAZARDS OF WIND GUSTS TO 60 MPH AND
QUARTER SIZED HAIL. HOWEVER WITH INCREASING 0-1 KM SRH VALUES INVOF
600-800 J/KG MUCAPE FRIDAY NIGHT MAY ENHANCE THE POTENTIAL FOR
TORNADO DEVELOPMENT.

A QUICK BREAK IN THE RAIN COULD OCCUR SATURDAY MORNING AS S/WV PULLS
OFF BUT RAIN SHOWERS AND THUNDERSTORMS LOOK PROBABLE TO RETURN BY
SATURDAY AFTERNOON ACROSS MUCH OF THE REGION. ISENTROPIC LIFT ALONG
WITH INCREASING INSTABILITY SAT AFTERNOON COULD ALLOW FOR SOME
ADDITIONAL ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH
OF THE I-20 CORRIDOR WITH THE SAME POTENTIAL HAZARDS AS FRIDAY.

FOR SUNDAY AND BEYOND...HAVE BLENDED OPS GFS/GEM/DGEX WITH THE EC
ROUGHLY 70/30. THE OPS GFS/DGEX CONTINUE TO BE MORE PROGRESSIVE
WITH THE FILLED CLOSED H5 LOW BEING PHASED IN WITH A STRONG
VORTICITY LOBE ACROSS THE NE CONUS BY EARLY SUNDAY. THIS PROGRESSIVE
NATURE DRIVES THE ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT
THROUGH THE REGION BY SUNDAY MORNING...EFFECTIVELY ENDING THE RAIN
SHOWERS. THE EC CONTINUES TO HANG BACK THE CLOSED LOW OVER CNTRL
KANSAS VS OPS GFS/DGEX FARTHER ENE OVER THE MID/UPPER MS VALLEY.
THIS POSITIONING ALLOWS THE STRONG ARCTIC VORTEX ACROSS THE NE CONUS
TO COMPLETELY MISS THE CUT-OFF LOW OVER THE CNTRL CONUS. THE EC
PATTERN DICTATES THAT THE FRONT WILL NOT PUSH THROUGH UNTIL MONDAY
AND DO SO VERY SLOWLY. THE GEM IS SOMEWHAT BETWEEN THESE SOLUTIONS
WITH A PROGRESSIVE NATURE OF THE CLOSED LOW AND SFC COLD FRONT BUT
SHOWS THE H5 CLOSED LOW NOT PHASING WITH THE VORT LOBE OVER NE CONUS
AND DOES LINGER PRECIP THROUGH MID-DAY SUNDAY ACROSS SE AREAS.
FURTHERMORE...NEARLY ALL INDIVIDUAL GFS ENSEMBLE MEMBERS FAVOR THE
OPS GFS SOLUTION...THUS A 70/30 WEIGHTING WAS APPLIED TO THE SUN-WED
TIME FRAME.

THAT BEING STATED...HAVE ADDED IN SHOWER WORDING FOR SUNDAY MORNING
AND SOME THUNDER WORDING FOR SUNDAY AFTERNOON TO ACCOUNT FOR SOME
SLOWER TIMING PER EC FOR ERN AREAS OF MS. LOW TEMPS WERE ALSO
INCREASED OVER MEXMOS A COUPLE OF DEGREES FOR SUN MORNING. FOR
MON-WED...COOLER AND MORE SEASONABLE TEMPERATURES LOOK TO BE ON PAR
REGARDLESS OF MODEL SOLUTION AS BROAD SFC HIGH PRESSURE SETTLES IN
ACROSS THE OHIO RIVER VALLEY WITH SOME RETURN FLOW BEGINNING ONCE
AGAIN WED. /ALLEN/

&&

.AVIATION...VFR TO SOME MVFR SCATTERED CIGS WAS NOTED ACROSS THE
REGION FOR THIS AFTERNOON. SCATTERED SHOWERS AND SOME STRONG
THUNDERSTORMS WILL AFFECT THE NORTHWEST DELTA REGION FOR LATE THIS
AFTERNOON INTO EARLY THIS EVENING WITH IFR CONDITIONS. SOME OF THAT
CONVECTION MAY COME DOWN TO THE I 20 CORRIDOR BEFORE MIDNIGHT.
ISOLATED CONVECTION WILL BE POSSIBLE ACROSS THE REST OF THE REGION
THROUGH THIS EVENING. EXPECT WIDESPREAD IFR CEILINGS AND PATCHY FOG
CONDITIONS TO DEVELOP AFTER MIDNIGHT. EXPECT SOME POCKETS OF DENSE
FOG TO DEVELOP...MAINLY NEAR RIVERS AND LOW LYING AREAS. THE FOG AND
IFR CEILINGS SHOULD LIFT BY MID TO LATE MORNING. WINDS WILL BE
VARIABLE AROUND 5-7 KNOTS./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       53  74  56  70 /  29  20  51  78
MERIDIAN      55  72  57  67 /  24  10  31  71
VICKSBURG     52  75  58  71 /  30  25  62  81
HATTIESBURG   57  76  57  73 /  33  17  43  69
NATCHEZ       55  76  61  73 /  23  31  63  74
GREENVILLE    55  70  57  69 /  28  14  58  90
GREENWOOD     56  71  59  68 /  40  13  42  84

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/17/ALLEN
Hazardous weather outlook, Feb 1, 3:23 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST WED FEB 1 2012

LAZ023>026-MSZ053>066-072>074-022130-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
323 PM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI...MAINLY SOUTH OF INTERSTATE TWENTY.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY
MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD
MISSISSIPPI LINE.

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF I-20
SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS SHOULD
DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>042-
047-022130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
323 PM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI...MAINLY WEST OF INTERSTATE FIFTY FIVE.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON INTO THIS EVENING AS A COLD FRONT TRIES TO PUSH INTO THE
AREA FROM THE WEST. BRIEF GUSTY WINDS TO 40 OR 50 MPH AND NICKEL TO
QUARTER SIZE HAIL WILL BE THE MAIN RISKS WITH THESE STORMS. THE
HIGHEST RISK FOR SEVERE STORMS WILL BE ALONG AND NORTHWEST OF A
BASTROP...TO HOLLANDALE...TO GRENADA LINE AND STORMS IN THIS ZONE MAY
PRODUCE HAIL POTENTIALLY AS LARGE AS GOLF BALLS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY
MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD
MISSISSIPPI LINE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY INTO EARLY SATURDAY.

MSZ028>033-037>039-043>046-048>052-022130-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-
323 PM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
MAINLY ALONG AND EAST OF INTERSTATE FIFTY FIVE.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG STORMS WILL BE POSSIBLE THIS EVENING AS MORE INTENSE
THUNDERSTORMS MOVING IN FROM THE WEST GRADUALLY DIMINISH IN STRENGTH.
THE MAIN RISK WITH THESE STORMS WILL BE PEA TO DIME SIZE HAIL AND
BRIEF WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY
MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD
MISSISSIPPI LINE.

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF I-20
SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS SHOULD
DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Feb 1, 3:53 PM CST, 40 minutes before
LAZ007-015-012225-
RICHLAND LA-MOREHOUSE LA-
353 PM CST WED FEB 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST WED FEB 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 11 MILES NORTHWEST OF START AT 353 PM CST...MOVING EAST
AT 30 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN MOREHOUSE AND NORTHERN RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3268 9163 3267 9164 3267 9160 3258 9159
      3258 9158 3245 9159 3249 9193 3252 9191
      3259 9194 3264 9193 3265 9192 3266 9194
      3268 9196
TIME...MOT...LOC 2153Z 274DEG 25KT 3259 9196

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:06 AM CSTSevere Thunderstorm WarningJANAdams, Franklin54 min
Feb 1, 4:02 AM CSTSpecial Weather StatementJANLawrence, Lincoln33 min
Feb 1, 5:35 AM CSTSpecial Weather StatementJANCovington30 min
Feb 1, 6:41 AM CSTSpecial Weather StatementJANJones29 min
Feb 1, 6:54 AM CSTSpecial Weather StatementJANForrest, Lamar31 min
Feb 1, 7:19 AM CSTSpecial Weather StatementJANForrest, Lamar31 min
Feb 1, 9:27 AM CSTSevere Thunderstorm WarningJANAdams48 min
Feb 1, 10:20 AM CSTSpecial Weather StatementJANAdams30 min
Feb 1, 5:11 PM CSTTornado WarningJANLeflore, Sunflower49 min
Feb 1, 5:24 PM CSTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower, Washington43 min
Feb 1, 5:43 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery62 min
Feb 1, 5:48 PM CSTTornado WarningJANCarroll, Grenada23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.